Seconds to React: Life-Threatening Rocuronium Anaphylaxis in a High-Risk Bariatric Candidate

Read full text
Authors: Roly Mishra
Cited by: 0

Abstract

Anaphylaxis during anesthesia is rare but potentially fatal. Neuromuscular Blocking Agents (NMBAs), particularly rocuronium, are among the most common triggers. We present the case of a 40-year-old male undergoing bariatric surgery who developed severe anaphylaxis immediately after Rocuronium administration during induction. The patient exhibited sudden hypotension, bronchospasm, and generalized urticaria. Rapid diagnosis and management with epinephrine, fluids, antihistamines, and corticosteroids resulted in stabilization, and surgery was postponed. Postoperative allergy testing confirmed IgE-mediated hypersensitivity to rocuronium. This case underscores the need for heightened vigilance when administering NMBAs, early recognition of anaphylaxis, and postoperative allergological evaluation in suspected cases.

Fields of Study & Subjects

Nausea and vomiting management Food Allergy and Anaphylaxis Research Anesthesia and Sedative Agents

Publication details

Journal / source
Journal of Surgery & Anesthesia Research
Volume
7
Issue
1
Pages
1–1
Publication date
8 January 2026